Alert archive / Nevada / Flash Flood Warnings in 1998

Flash Flood Warning 36, NWS Las Vegas, NV

September 1, 1998Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Sep 1, 1998, 5:42 PM PDT for Clark County, Nevada. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 1998, 5:42 PM PDT (00:42 UTC)
Expired
Sep 1, 1998, 7:40 PM PDT
In force
118 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Clark County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 1998-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 1998-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2449 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 020044
FFWLAS
NVC003-020240-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 PM PDT TUE SEP 1 1998


*  FLASH FLOOD WARNING FOR
   CENTRAL AND SOUTHERN CLARK COUNTY IN SOUTHERN NEVADA

*  UNTIL 740 PM PDT

*  SOME LOCATIONS AFFECTED
   HENDERSON
   CALVILLE BAY
   WILLOW BEACH
   SEARCHLIGHT
   BOULDER CITY

*  AT 540 PM PDT RADAR ESTIMATED RAINFALL RATES OF 1 TO 1.5 INCHES
DURING THE PAST HOUR ACROSS PORTION OF SOUTHERN AND CENTRAL
CLARK COUNTY. THE HEAVIEST RAINFALL AMOUNTS WERE NEAR RAILROAD PASS
ABOUT 4 TO 5 MILES WEST OF INCORPORATED BOULDER CITY AND IN
SOUTHEAST PORTION OF HENDERSON. AS A RESULT... FLASH FLOODING IS
OCCURRING OR IMMINENT IN THE WARNING LOCATIONS.


AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED
TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH
FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

CORDERO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:15 PM PDT, 3 hours 27 minutes earlier.

Area forecast discussion, Sep 1, 2:15 PM PDT, 3 hours 27 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT TUE SEP 1 1998

SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHERN NEVADA AND
SOUTHWEST UTAH WILL SLOWLY WEAKEN WHILE MOIST AND UNSTABLE AIR
REMAINS OVER THE REGION. THESE ELEMENTS WILL COMBINE TO TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE CHANCE
FOR THUNDERSTORMS WILL DIMINISH SOME ON WEDNESDAY AND THURSDAY AS
MOISTURE AND INSTABILITY DECREASE.

DISCUSSION...WATER VAPOR LOOP SHOWED AN UPPER LOW CENTERED NEAR
MESQUITE NEVADA WITH GENEROUS AMOUNTS OF MID AND UPPER LEVEL MOISTURE
CIRCULATING AROUND THE UPPER LOW. WITH A NORTHERLY FLOW IN
PLACE...HOWEVER...LOW LEVELS HAD DRIED SLIGHTLY AS COMPARED TO THIS
TIME YESTERDAY WITH DEWPOINTS DOWN 3 TO 6 DEGREES ACROSS SOME
LOCATIONS. WITH ADDED CLOUD COVER THROUGH THE MORNING AND EARLY
AFTERNOON...CONVECTION HAS BEEN SLOW TO DEVELOP. HOWEVER...WITHIN THE
PAST HOUR KESX RADAR SHOWED ISOLATED THUNDERSTORMS DEVELOPING ACROSS
THE HIGHER ELEVATIONS OF MOHAVE COUNTY. UPPER LOW WAS INITIALIZED
WELL BY THE 12Z MODELS. ALL GRADUALLY WEAKENED AND SHIFTED THE UPPER
LOW TO THE SOUTHWEST OVER THE NEXT 24 TO 36 HOURS. WILL SEE SCATTERED
CONVECTION THROUGH THIS EVENING IN THE VICINITY OF THE UPPER LOW. ON
WEDNESDAY AND THURSDAY WITH THE UPPER HIGH TO THE NORTH A MOIST
EASTERLY FLOW WILL CONTINUE WITH OROGRAPHICS BEING THE PRIMARY
LIFTING MECHANISM. WILL CUT POPS BACK INTO THE ISOLATED CATEGORY MOST
LOCATIONS EXCEPT ACROSS MOHAVE COUNTY. DURING THE EXTENDED
PERIOD...MODELS SHIFT THE UPPER HIGH BACK TOWARD THE EAST AND ALLOW
FOR A CONTINUATION OF A LOW GRADE MONSOON. WILL ALSO HAVE TO WATCH
FOR ANY ADDITIONAL MOISTURE PROVIDED FROM ISIS. LAS 3221. MATUSIEWICZ

Nearby

Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.